Pennsylvania, 2015Strong Wind in Pennsylvania, June 27, 2015
June 27, 2015 · NWS CTP · 4 events in 3 counties and zones
producing heavy rainfall and gusty winds of 30-40 mph. There were several reports of trees being knocked down by the 30-40 mph winds, primarily at higher elevations, due to the saturated soil.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system pushed up the Ohio Valley and crossed Pennsylvania...producing heavy rainfall and gusty winds of 30-40 mph. There were several reports of trees being knocked down by the 30-40 mph winds, primarily at higher elevations, due to the saturated soil.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 27, 10:03 AM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 10:03 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT SAT JUN 27 2015
.SYNOPSIS...
AN UNSEASONABLY STRONG AREA OF LOW PRESSURE AND ITS ATTENDANT
FRONTAL SYSTEM WILL BRING WIDESPREAD HEAVY RAINFALL TO CENTRAL
PENNSYLVANIA TODAY. THE HEAVY RAINFALL COMBINED WITH VERY WET
PRE-EXISTING CONDITIONS OVER THE LAST 30 DAYS WILL RESULT IN AN
ELEVATED RISK FOR FLOODING IN THE NEXT 24 HOURS. A FLOOD WATCH
REMAINS IN EFFECT INTO EARLY SUNDAY MORNING. SEVERE WEATHER IS
ALSO POSSIBLE ACROSS SOUTH-CENTRAL PENNSYLVANIA THIS AFTERNOON.
&&
.NEAR TERM /THROUGH TONIGHT/...
11 AM UPDATE...
MINOR CHANGES MADE TO THE GRIDDED DATABASE OF TEMPS/WEATHER/WIND
AND QPF. REGIONAL RADAR MOSAIC LOOP SHOWS A LARGE AREA OF MODERATE
TO OCNLY HEAVY RAIN ADVANCING NE ACROSS THE CWA...WHICH AGREES
WELL WITH GOING FCST AND LATEST HIGH RES MODEL GUIDANCE. HOURLY
RAINFALL RATES OF0.15 TO 0.20 OF AN INCH EXPECTED TO OVERSPREAD
THE SUSQ VALLEY SHORTLY...AND CONTINUE ACROSS THE CENTRAL AND
WESTERN MTNS THROUGH THIS AFTERNOON.
88D STORM TOTAL QPF IS AGREEING WELL WITH OBSERVED AMOUNTS SO
FAR... WHICH RANGE ANYWHERE FROM A FEW TO SVRL TENTHS OF AN INCH
IN THE EAST...TO A LITTLE OVER 1 INCH ACROSS PARTS OF THE CENTRAL
...SOUTH-CENTRAL MTNS...AND LAUREL HIGHLANDS.
PREVIOUS DISCUSSION BELOW...
WELL-ADVERTISED HEAVY RAIN EVENT IS BEGINNING TO EVOLVE ACROSS
CENTRAL PENNSYLVANIA WITH REGIONAL RADAR SHOWING A BROAD SWATH OF
RAIN EXTENDING FROM THE LOWER GREAT LAKES AND UPPER OHIO VALLEY
ACROSS MUCH OF PA INTO NORTHERN VA. OVERALL DID NOT MAKE TOO MANY
CHANGES TO THE PREVIOUS FORECAST WITH STORM TOTAL/24-30 HOUR RAIN
AMOUNTS STILL SOLIDLY BETWEEN 2-3 INCHES. A CONSENSUS OF HIGH
RESOLUTION MODELS ARE SHOWING SOME LOCAL QPF MAXIMA IN THE 4-6
INCH RANGE WHICH IS NOT OUT OF THE QUESTION GIVEN THE UNSEASONABLY
STRONG/AMPLIFYING UPPER LEVEL TROUGH AND IMPRESSIVE COOL SEASON
DYNAMICAL FORCING...ALONG WITH VERY HIGH PW AND SOME WEAK ELEVATED
INSTABILITY.
THE MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT IN TERMS OF THE
MASS FIELDS INCLUDING THE TIMING AND TRACK OF THE DEEP UPPER LOW
AND GRADUAL MILLER-B TYPE TRANSITION OF THE PRIMARY/OCCLUDING
SURFACE LOW IN THE UPPER OH VALLEY TO A SECONDARY LOW FORMATION
CLOSER TO THE NORTHERN MID ATLC/NEW ENGLAND COAST BY THE END OF
THE PERIOD. OVERALL CONFIDENCE IS ABOVE AVERAGE IN SIGNIFICANT
RAINFALL AMOUNTS GIVEN MAGNITUDE OF MOISTURE/FLUX ANOMALIES AND
ROBUST DYNAMICAL FORCING PUSHING INTERNAL MODEL QPF AMOUNTS TO
RECORD LEVELS.
SWITCHING GEARS FROM EXCESSIVE RAIN TO SEVERE WX RISK...WHAT HAD
INITIALLY SEEMED TO BE A LOW PROBABILITY OUTCOME HAS NOW BECOME A
SERIOUS BUT CONDITIONAL THREAT...CONFINED TO A LIMITED AREA
WITHIN THE WARM SECTOR OVER FAR SOUTHERN PA. SPC HAS SHIFTED THE
SLGT RISK FURTHER NORTH AND CLIPPED THE FAR LOWER SUSQ VALLEY WITH
AN ENHANCED RISK. HRRR/NAM SFC LI PROGS SHOW FAR SRN PA BREAKING
INTO THE WARM SECTOR AND BECOMING MARGINALLY UNSTABLE WITH MODEST
CAPE VALUES. VERTICAL SHEAR PROFILES ARE RATHER STRONG PARTICULARLY
IN THE LOW LEVELS WHICH MAY OFFER SOMEWHAT BETTER POTENTIAL FOR AN
ISOLATED/BRIEF TORNADO...WITH THE GREATEST POTENTIAL IN THE ENHANCED
RISK AREA.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
SOME PCPN WILL LINGER ON SUNDAY ON THE BACKSIDE OF THE DEPARTING
SYNOPTIC SCALE LOW ESPECIALLY IN THE UPSLOPE REGIONS/HIGHER
TERRAIN OF THE ALLEGHENIES. QPF AMTS WILL BE ON THE LIGHT SIDE
WITH LITTLE TO NO PCPN EXPECTED BY SUNDAY NIGHT AS DRIER AIR MOVES
INTO THE AREA. TEMPERATURES WILL REMAIN BELOW NORMAL WITH USUALLY
COLDER AREAS ALONG THE ALLEGHENY FRONT STRUGGLING TO CRACK 60F.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE BROAD TROUGH WILL CONTINUE TO LINGER WELL INTO NEXT WEEK
DOWNSTREAM OF A MIGRATORY AND ANOMALOUS UPPER-LEVEL ANTICYCLONE
PARKED OVER THE CENTRAL GREAT BASIN AND PACIFIC NORTHWEST. A
SERIES OF MID-LEVEL DISTURBANCES WILL TRANSLATE SOUTHEAST FROM THE
HOT UPPER RIDGE THROUGH THE NORTHERN PLAINS...UPPER MIDWEST/OH
VALLEY AND INTO THE MID ATLANTIC STATES...WITH EACH WAVE AND
ACCOMPANYING WEAK FRONTAL SYSTEM PROVIDING A FOCUS FOR SHOWERS AND
THUNDERSTORMS. THESE NRN STREAM SYSTEMS WILL PACK MUCH LESS OF A
PUNCH COMPARED TO THE UNSEASONABLY STRONG SYSTEM IMPACTING THE
AREA THIS WEEKEND...BUT NONETHELESS IT WILL PROLONG THE PERSISTENT
UNSETTLED/WET PATTERN THAT WE HAVE BEEN IN FOR THE LAST 30 DAYS OR
SO. TEMPERATURES WILL START OUT WELL BELOW NORMAL ON SUNDAY BEFORE
TRENDING BACK TO NORMAL THROUGH THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
EXPECT WIDESPREAD IFR/LIFR CONDITIONS IN MODERATE TO HEAVY RAIN
THROUGH MUCH OF THE DAY TODAY...AT ALL AIRFIELDS. TRAILING
COLD/OCCLUDED FRONT WILL BEGIN TO SWING IN FROM THE SOUTHWEST
TOWARD 00Z SUNDAY.
WHILE THERE MAY BE A BRIEF UPTICK IN CONDITIONS AROUND 00Z...CONDITIONS
MAY AGAIN DETERIORATE FURTHER TO LIFR-VLIFR SATURDAY NIGHT /ESPECIALLY
AT KBFD AND KJST/ AS A POTENT AREA OF SURFACE LOW PRESSURE...AND
COOLER AIR MOVES INTO THE REGION...COMBINED WITH THE MOIST AIRMASS
AND LIGHT WINDS.
LOW LEVEL SE FLOW INCREASES TO 50-60KTS IN THE 2-3KFT AGL LAYER
TODAY...WITH LLWS LIKELY DURING MUCH OF THE DAY.
OUTLOOK...
SAT NIGHT...WIDESPREAD CIG/VSBY RESTRICTIONS IN R /AND ISO TSRA
ACROSS THE SOUTHERN HALF OF PENN/. RAIN WILL TAPER TO SHOWERS AND
AREAS OF DRIZZLE AND FOG LATE.
SUN...RESTRICTIONS MAINLY NW HALF OF PA. SCT SHOWERS.
MON-WED...GENERALLY VFR...BUT CHANCE OF MVFR IN SHOWERS MAINLY
NW.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.
&&
SYNOPSIS...LAMBERT/STEINBUGL
NEAR TERM...LAMBERT/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jun 27, 1:26 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 AM EDT SAT JUN 27 2015
PAZ024>028-033>036-056-057-059-063-280630-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-
226 AM EDT SAT JUN 27 2015
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
IN ADDITION TO THE FLOOD WATCH...SEVERE THUNDERSTORMS WITH
DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ064>066-280630-
ADAMS-YORK-LANCASTER-
226 AM EDT SAT JUN 27 2015
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
IN ADDITION TO THE FLOOD WATCH...THERE IS AN ENHANCED RISK OF
SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND
EVENING. A BRIEF...ISOLATED TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-280630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
226 AM EDT SAT JUN 27 2015
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Strong Wind, Bedford
- When
- June 27, 1:17 PM EST
- Where
- Bedford forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Strong winds around 40 mph knocked down a tree in saturated soils onto wires in Bedford Twp.
Strong Wind, Somerset
- When
- June 27, 1:30 PM EST
- Where
- Somerset forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
Strong winds around 40 mph knocked down trees in saturated soils around Somerset and Hooversville.
Strong Wind, Bedford
- When
- June 27, 1:30 PM EST
- Where
- Bedford forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Strong winds around 40 mph knocked down trees in saturated soils in East Providence Twp.
Strong Wind, Sullivan
- When
- June 27, 6:30 PM EST
- Where
- Sullivan forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
Strong winds around 40 mph knocked down trees in saturated soils in Muncy Valley...closing a portion of Route 220.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574438, 574439, 574441, 574444.